Alert archive / New York / Special Weather Statements in 2021

Special Weather Statement, NWS Buffalo, NY

August 11, 2021Chautauqua County, New York

NWS Buffalo, NY issued this special weather statement at Aug 11, 2021, 6:52 PM EDT for Chautauqua County, New York. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2021, 6:52 PM EDT (22:52 UTC)
Expired
Aug 11, 2021, 7:30 PM EDT
In force
38 min
Issued by
NWS Buffalo, NY
Hail
0.00 in
Wind
40

County Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 105 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2021-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2021-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-314 J/kg
Mixed-layer LCL
1735 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

093 
WWUS81 KBUF 112252
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
652 PM EDT Wed Aug 11 2021
 
NYZ019-112330-
Chautauqua NY-
652 PM EDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of Chautauqua County
through 730 PM EDT...

At 652 PM EDT, Doppler radar was tracking a strong thunderstorm near
Findley Lake, or 14 miles east of Erie, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Jamestown, Westfield, Lakewood, Falconer, Mayville, Clymer, Long
Point State Park, Jamestown West, Chautauqua Institution, Findley
Lake, Frewsburg, Chautauqua, Busti, Ripley, Stockton, Gerry,
Ellington, Celoron, Mina and French Creek.

This includes the following highways...
 Interstate 90 between exits 61 and 60.
 Interstate 86 between exits 4 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4232 7977 4233 7972 4240 7906 4200 7906
      4200 7976 4227 7976 4228 7973
TIME...MOT...LOC 2252Z 264DEG 41KT 4212 7980 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Zaff

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 11, 6:16 PM EDT, 36 minutes earlier.

Area forecast discussion, Aug 11, 6:16 PM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
616 PM EDT Wed Aug 11 2021

.SYNOPSIS...
It will remain hot and humid for the bulk of the area through
Thursday with only slightly cooler weather for Friday. The
sultry conditions will only be tempered by passing showers and
thunderstorms, some of which could be strong to severe at times
through Friday. Cooler and notably more comfortable conditons can
then be expected for the weekend behind a cold front.

&&

.NEAR TERM /THROUGH THURSDAY/...
Current temps across the forecast area are still in the low to
upper 80s, and combined with Td values in the low to mid 70s,
heat indices are in the low to mid 90s still. Earlier gusty
winds have diminished somewhat across the area, and will
continue to weaken briefly this evening before picking up again
over the Lakes as a wave of energy passes over the region.

The forecast pattern will continue to be a difficult one, with a
nearly zonal flow aloft with a series of convectively driven
shortwaves dominating our weather. The first wave of concern is
across NE Ohio and the center of Lake Erie, with the increasing
potential that this will reach our area in the next few hours this
evening. The northern portion of this line looks to be weakening
some, placing areas closer toward the NY/PA better in line for
stronger storms. Model guidance shows another wave potentially
moving through later tonight. It's unlikely both of these waves will
move through, but it highlights the low confidence in timing and
location of such waves. Any storms which do move in will have ample
instability and wind shear to produce strong gusty winds and
torrential downpours. SPC has expanded its slight risk into Western
New York, with a marginal risk east of Rochester. Otherwise, it will
be another warm night with lows in the 70s.

Hot weather will continue Thursday, but there's better model
agreement that a weak shortwave will move across the area during
the afternoon. Scattered showers and thunderstorms are possible
in the morning, but these will become more widespread during the
afternoon, especially inland from the lakes which will not be as
well mixed from the moderate southwesterly flow. Like tonight,
any storms that do develop could become severe with strong gusty
winds, along with very heavy rainfall. SPC highlights a slight
risk for severe weather on Thursday for the entire forecast
area. Showers and storms may lower afternoon temperatures some,
but heat advisories may again be needed for some areas.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
A longwave trough will be over the Great Lakes region Thursday night
and Friday, while at the surface, an upstream cold front finally,
after several days of heat and humidity, approaches the region.
There continues to be uncertainty in the mesoscale (convective)
details however.  This results in low confidence in timing any
precipitation potential and storm strength with the front, along
with any prefrontal troughs, both Thursday night and Friday.

With a soupy airmass still in place Thursday night, continued to
stay above model guidance for overnight lows.  Also, continued to
highlight Friday as the highest day of the week for widespread
measurable precipitation potential. The approaching cold front,
together with the higher wind fields aloft (ignoring perturbations
from convective feedback), suggest the potential yet another
opportunity for severe weather as well.

The front should make it through the region Friday night, but due to
above noted uncertainty in timing, will gradually lower
precipitation potential with time.

Saturday and Saturday night should feature a much more comfortable
airmass as cooler and drier air moves into the region. There may be
a residual inland shower well inland, but most other areas should
remain dry.  Some inland valley fog will be possible as clouds clear
out Saturday night under the dome of increasing surface high
pressure.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A cool, dry airmass will persist over the eastern Great Lakes Sunday
through Monday night. Slightly below normal to normal temperatures
expected during this period. A cold front will approach from the
north mid-week and showers and thunderstorms will be possible
Tuesday and Wednesday. Temperatures will climb back to normal to
above-normal Wednesday.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
Mainly VFR flight conditions through 00Z, with patchy MVFR cumulus
across the Southern Tier. Showers and storms moving across Lake Erie
will bring the potential for MVFR and even brief IFR CIGS.

Low confidence forecast tonight, with the potential for
convective waves to move through. Outside of these, expect VFR but
localized IFR possible in heavy rain from thunderstorms later
tonight after the batch of showers/storms this evening.

On Thursday, some scattered showers and thunderstorms possible
through the morning, with more widespread activity expected
during the afternoon. Again, localized IFR is possible in storms
with otherwise mainly VFR.

Outlook...

Thursday night...Mainly VFR. A chance of showers and
thunderstorms.
Friday...Widespread showers and thunderstorms
will produce mainly MVFR conditions across the area, with IFR
possible in any stronger storms.
Saturday...Mainly VFR. A chance of showers early.
Sunday and Monday...VFR.

&&

.MARINE...
Southwesterly flow behind a departing convective wave was a bit
stronger than expected, supporting small craft headlines on Lake
Erie and across the Upper Niagara River. These are in effect
through this evening.

Otherwise, there's a risk of strong to severe storms on the
waters through Friday. Mariners need to stay weather aware and
have way to receive Special Marine Warnings that could be
issued.

Moderate southwesterly flow of 10 to 20 knots through Friday
before a cold frontal passage. Generally expect conditions to
remain below small craft criteria during this time.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Heat Advisory until 8 PM EDT this evening for NYZ001>008-
     010>014-019>021-085.
MARINE...Small Craft Advisory until 11 PM EDT this evening for LEZ040-
         041.
         Small Craft Advisory until 8 PM EDT this evening for
         LEZ020.

&&

SYNOPSIS...Apffel
NEAR TERM...Apffel/SW
SHORT TERM...Zaff
LONG TERM...HSK
AVIATION...Apffel/SW
MARINE...Apffel
Hazardous weather outlook, Aug 11, 3:13 PM EDT, 3 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
313 PM EDT Wed Aug 11 2021

NYZ001>003-010>013-085-121915-
Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston-
Southern Erie-
313 PM EDT Wed Aug 11 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a slight risk of severe weather tonight, with damaging
winds possible. Storms may also produce torrential downpours and
flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is also a risk of severe weather Thursday and Friday, with
damaging winds possible. Storms may also produce torrential downpours
and flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019>021-121915-
Chautauqua-Cattaraugus-Allegany-
313 PM EDT Wed Aug 11 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a slight risk of severe weather tonight, with damaging
winds possible. Storms may also produce torrential downpours and
flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is also a risk of severe weather Thursday and Friday, with
damaging winds possible. Storms may also produce torrential downpours
and flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004>008-014-121915-
Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Ontario-
313 PM EDT Wed Aug 11 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a marginal risk of severe weather tonight, with damaging
winds possible. Storms may also produce torrential downpours and
flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is also a risk of severe weather Thursday and Friday, with
damaging winds possible. Storms may also produce torrential downpours
and flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042-043-062-063-121915-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
313 PM EDT Wed Aug 11 2021

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...This afternoon and tonight.

There is a slight risk of severe weather tonight, with gusty winds
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is also a risk of severe weather Thursday and Friday, with
gusty winds possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ044-045-064-065-SLZ022-024-121915-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
313 PM EDT Wed Aug 11 2021

This Hazardous Weather Outlook is for portions of Lake Ontario and
Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

There is a marginal risk of severe weather tonight, with gusty winds
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is also a risk of severe weather Thursday and Friday, with
gusty winds possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Apffel

In the hours before

Local storm report, Aug 11, 1:02 PM EDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
102 PM EDT WED AUG 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     TSTM WND DMG     5 NW GAINESVILLE        42.69N 78.21W
08/11/2021                   WYOMING            NY   911 CALL CENTER

            MULTIPLE TREES DOWN IN THE WETHERSFIELD
            AREA.

&&

PP
Local storm report, Aug 11, 1:08 PM EDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
108 PM EDT WED AUG 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     TSTM WND DMG     1 NE MUMFORD            43.01N 77.84W
08/11/2021                   MONROE             NY   911 CALL CENTER

            TREES DOWN ON SCOTTSVILLE MUMFORD ROAD AND
            BELCODA RD.

0816 AM     TSTM WND DMG     2 NW BRIGHTON           43.14N 77.61W
08/11/2021                   MONROE             NY   911 CALL CENTER

            TREE DOWN ON POPLAR STREET IN ROCHESTER.

0816 AM     TSTM WND DMG     2 ENE BRIGHTON          43.14N 77.54W
08/11/2021                   MONROE             NY   911 CALL CENTER

            TREES DOWN ON COUNCIL ROCK AVE IN BRIGHTON.

&&
Local storm report, Aug 11, 1:23 PM EDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
123 PM EDT WED AUG 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 AM     TSTM WND DMG     ATTICA                  42.86N 78.28W
08/11/2021                   WYOMING            NY   911 CALL CENTER

            MULTIPLE TREES AND POWERLINES DOWN IN
            ATTICA.

&&

PP
Local storm report, Aug 11, 1:26 PM EDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
126 PM EDT WED AUG 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 AM     TSTM WND DMG     WARSAW                  42.74N 78.13W
08/11/2021                   WYOMING            NY   911 CALL CENTER

            MULTIPLE TREES DOWN IN WARSAW.

&&

PP
Local storm report, Aug 11, 2:37 PM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BUFFALO NY
237 PM EDT WED AUG 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     TSTM WND DMG     5 NW GAINESVILLE        42.69N 78.21W
08/11/2021                   WYOMING            NY   911 CALL CENTER

            MULTIPLE TREES DOWN IN THE WETHERSFIELD
            AREA.

0720 AM     TSTM WND DMG     2 S JAVA CENTER         42.62N 78.39W
08/11/2021                   WYOMING            NY   911 CALL CENTER

            MULTIPLE TREES AND POWERLINES DOWN IN THE
            JAVA AND ARCADE AREA.

0722 AM     TSTM WND DMG     WARSAW                  42.74N 78.13W
08/11/2021                   WYOMING            NY   911 CALL CENTER

            MULTIPLE TREES DOWN IN WARSAW.

0722 AM     TSTM WND DMG     ATTICA                  42.86N 78.28W
08/11/2021                   WYOMING            NY   911 CALL CENTER

            MULTIPLE TREES AND POWERLINES DOWN IN
            ATTICA.

0828 AM     TSTM WND DMG     SHORTSVILLE             42.95N 77.22W
08/11/2021                   ONTARIO            NY   911 CALL CENTER

            TREES DOWN ON WEST MAIN STREET IN
            SHORTSVILLE.

0800 AM     TSTM WND DMG     1 NE MUMFORD            43.01N 77.84W
08/11/2021                   MONROE             NY   911 CALL CENTER

            TREES DOWN ON SCOTTSVILLE MUMFORD ROAD AND
            BELCODA RD.

0816 AM     TSTM WND DMG     2 ENE BRIGHTON          43.14N 77.54W
08/11/2021                   MONROE             NY   911 CALL CENTER

            TREES DOWN ON COUNCIL ROCK AVE IN BRIGHTON.

0816 AM     TSTM WND DMG     2 NW BRIGHTON           43.14N 77.61W
08/11/2021                   MONROE             NY   911 CALL CENTER

            TREE DOWN ON POPLAR STREET IN ROCHESTER.

0752 AM     TSTM WND DMG     LIVONIA                 42.82N 77.67W
08/11/2021                   LIVINGSTON         NY   911 CALL CENTER

            TREE DOWN ON MAIN STREET.

0756 AM     TSTM WND DMG     GENESEO                 42.80N 77.81W
08/11/2021                   LIVINGSTON         NY   911 CALL CENTER

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
            GENESEO. TREE DOWN ON 39 COUNTRY CLUB RD.

0631 AM     TSTM WND DMG     1 S NORTH COLLINS       42.58N 78.94W
08/11/2021                   ERIE               NY   DEPT OF HIGHWAYS

            TREE DOWN ON GOWANDA STATE ROAD NEAR NORTH
            COLLINS. NORTHBOUND AND SOUTHBOUND LANES
            CLOSED AT SHIRLEY RD. TIME BASED ON RADAR.

0636 AM     TSTM WND DMG     4 NE ANGOLA ON THE LAKE 42.69N 78.98W
08/11/2021                   ERIE               NY   PUBLIC

            REPORT FROM MPING: TREES UPROOTED OR
            SNAPPED; ROOF BLOWN OFF. TIME BASED ON
            RADAR.

0655 AM     TSTM WND GST     3 S BUFFALO             42.85N 78.86W
08/11/2021  M61 MPH          ERIE               NY   MESONET

            NYS MESONET SITE AT BUFFALO HARBOR STATE
            PARK.

0656 AM     TSTM WND DMG     1 SE LACKAWANNA         42.81N 78.82W
08/11/2021                   ERIE               NY   TRAINED SPOTTER

            MULTIPLE BRANCHES DOWN AND DEBRIS ON
            STREETS. RAILROAD TRACK ARM SNAPPED. LAKE
            AVE AND MARTIN RD.

0700 AM     TSTM WND DMG     2 NNE LACKAWANNA        42.85N 78.81W
08/11/2021                   ERIE               NY   PUBLIC

            LARGE TREE DOWN AND NUMEROUS MEDIUM SIZED
            BRANCHES DOWN IN CAZENOVIA PARK.

0700 AM     TSTM WND DMG     2 N LACKAWANNA          42.84N 78.82W
08/11/2021                   ERIE               NY   PUBLIC

            LARGE TREE DOWN ON POWER LINES AT AMBER
            STREET AND SOUTH PARK AVENUE.

0713 AM     TSTM WND DMG     1 SSE ALDEN             42.89N 78.49W
08/11/2021                   ERIE               NY   TRAINED SPOTTER

            HEAVY PLANTERS KNOCKED OVER AND UMBRELLA AND
            TABLE THROWN IN STRONG WINDS.

0617 AM     TSTM WND GST     3 ENE DUNKIRK           42.50N 79.27W
08/11/2021  M55 MPH          CHAUTAUQUA         NY   ASOS

            AT DUNKIRK AIRPORT.

0621 AM     TSTM WND DMG     1 E SILVER CREEK        42.54N 79.16W
08/11/2021                   CHAUTAUQUA         NY   911 CALL CENTER

            TREE DOWN NEAR ROUTE 20 IN HANOVER.

0612 AM     MARINE TSTM WIND 2 NW DUNKIRK            42.49N 79.35W
08/11/2021  M62 MPH          LEZ041             NY   C-MAN STATION

            CORRECTS PREVIOUS MARINE TSTM WIND REPORT
            FROM 2 NW DUNKIRK. AT DUNKIRK LIGHTHOUSE.

0654 AM     MARINE TSTM WIND 2 WSW BUFFALO           42.88N 78.89W
08/11/2021  M55 MPH          LEZ041             NY   C-MAN STATION

0655 AM     MARINE TSTM WIND 3 S BUFFALO             42.85N 78.87W
08/11/2021  E61 MPH          LEZ041             NY   MESONET

            AT THE LAKE ERIE SHORE AT BUFFALO HARBOR
            STATE PARK.

0610 AM     MARINE TSTM WIND 8 NW DUNKIRK            42.57N 79.43W
08/11/2021  M39 MPH          LEZ061             NY   BUOY

            AT ESF3 BUOY OFFSHORE OF DUNKIRK.

&&
Special weather statement, Aug 11, 6:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
652 PM EDT Wed Aug 11 2021

NYZ019-112330-
Chautauqua NY-
652 PM EDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of Chautauqua County
through 730 PM EDT...

At 652 PM EDT, Doppler radar was tracking a strong thunderstorm near
Findley Lake, or 14 miles east of Erie, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jamestown, Westfield, Lakewood, Falconer, Mayville, Clymer, Long
Point State Park, Jamestown West, Chautauqua Institution, Findley
Lake, Frewsburg, Chautauqua, Busti, Ripley, Stockton, Gerry,
Ellington, Celoron, Mina and French Creek.

This includes the following highways...
 Interstate 90 between exits 61 and 60.
 Interstate 86 between exits 4 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4232 7977 4233 7972 4240 7906 4200 7906
      4200 7976 4227 7976 4228 7973
TIME...MOT...LOC 2252Z 264DEG 41KT 4212 7980

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Zaff

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 9:29 PM EDTSpecial Weather StatementBUFJefferson31 min
Aug 10, 10:04 PM EDTSpecial Weather StatementBUFLewis41 min
Aug 10, 10:47 PM EDTFlash Flood WarningBUFJefferson, Lewis5 hr
Aug 11, 4:38 AM EDTSpecial Weather StatementBUFChautauqua, Erie, Niagara52 min
Aug 11, 5:37 AM EDTSpecial Weather StatementBUFChautauqua53 min
Aug 11, 5:41 AM EDTSpecial Marine WarningBUF64 min
Aug 11, 6:09 AM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie51 min
Aug 11, 6:27 AM EDTSpecial Marine WarningBUF93 min
Aug 11, 6:40 AM EDTSevere Thunderstorm WarningBUFErie, Genesee, Wyoming65 min
Aug 11, 6:48 AM EDTSpecial Marine WarningBUF42 min
Aug 11, 7:16 AM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Genesee, Livingston, Monroe, Wyoming59 min
Aug 11, 7:39 AM EDTSpecial Weather StatementBUFGenesee, Monroe81 min
Aug 11, 7:46 AM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Ontario, Orleans50 min
Aug 11, 7:55 AM EDTSevere Thunderstorm WarningBUFLivingston, Monroe, Ontario, Wayne50 min
Aug 11, 8:09 AM EDTSpecial Marine WarningBUF96 min
Aug 11, 8:25 AM EDTSpecial Weather StatementBUFWayne65 min
Aug 11, 9:18 AM EDTSpecial Weather StatementBUFOswego27 min
Aug 11, 1:44 PM EDTSmall Craft AdvisoryBUF6 hr

Nearby

Special Weather Statements in New York, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.